Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 522, NWS Norman, OK

July 23, 2007Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 23, 2007, 7:11 PM CDT for Kiowa County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 7:11 PM CDT (00:11 UTC)
Expired
Jul 23, 2007, 8:00 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 23, 2:58 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT MON JUL 23 2007

.DISCUSSION...
IT IS NOT OFTEN THAT WE LOOK AT THE POTENTIAL FOR A STORM COMPLEX
THAT DEVELOPED NEAR EAU CLAIRE WISCONSIN TO MOVE INTO THE AREA.
BUT THE STORMS CURRENTLY OVER SOUTHEAST KANSAS LOOK LIKE THEY ARE
ASSOCIATED TO SOME EXTEND WITH THE STORM COMPLEX THAT HAD
DEVELOPED YESTERDAY EVENING IN WISCONSIN AND WITH A DISTURBANCE
MOVING TOWARD US IN THE NORTH-NORTHEAST FLOW REGIME. OTHER STORMS
HAVE DEVELOPED ALONG AND WEST OF THE OUTFLOW BOUNDARY THAT WAS
PRODUCED BY THE EARLIER CONVECTION OVER CENTRAL AND NORTH CENTRAL
OKLAHOMA. MODELS SHOW DISTURBANCE CONTINUING TO MOVE SOUTH-
SOUTHWEST ACROSS THE AREA TONIGHT SO EXPECT THE SOUTHEAST KANSAS
CONVECTION... OR NEW CONVECTION IN THE AREA TO AFFECT THE AREA
OVERNIGHT. WILL LIKELY BE MAKING SOME LATE ADJUSTMENTS TO THE
PRELIM POPS LISTED BELOW.

STILL SOME QUESTION ABOUT WHAT WILL HAPPEN WITH THE SHORTWAVE
CURRENTLY NEAR THE NORTH DAKOTA/SASKATCHEWAN/MANITOBA BORDER AREA.
BUT MAIN PRECIPITATION CHANCES TOMORROW ARE EXPECTED TO BE WITH
THE POTENTIAL OF A DEPARTING STORM COMPLEX IN THE SOUTHWEST.

GFS AND NAM DO SHOW SOME ENERGY ASSOCIATED WITH THIS WAVE ROUNDING
THE CORNER OF THE UPPER RIDGE AND DRIFTING SOUTH TOWARD THE
CENTRAL PLAINS... BUT THEN STALL IT OUT AS UPPER FLOW WEAKENS.
THEN GFS SHOWS RIDGE MIGRATING SOUTHWEST AND LOSING ITS EXTENSION
INTO THE NORTHERN PLAINS ALLOWING A MORE NORTHWESTERLY PATTERN TO
DEVELOP. BUT THEN THE ECMWF SHOWS AN ELONGATED EAST-WEST RIDGE
OVER THE AREA BY LATE THIS WEEK. WILL WATCH RUN TO RUN TRENDS
BEFORE MAKING ANY SIGNIFICANT CHANGES TO THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  90  67  91 /  30  20  10  10
HOBART OK         71  91  70  95 /  50  30  20  10
WICHITA FALLS TX  71  92  70  94 /  30  30  20  10
GAGE OK           70  90  67  94 /  40  20  20  10
PONCA CITY OK     70  91  69  90 /  50  20  10  10
DURANT OK         66  90  68  90 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 23, 12:00 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 23 2007

OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM MEDFORD TO
WATONGA...TO ALTUS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 11 PM.

IMPACTS...
DAMAGE TO PROPERTY AND TENDER VEGETATION FROM HAIL AROUND ONE INCH
IN DIAMETER.

MINOR WIND DAMAGE TO TREES AND LIGHTWEIGHT OBJECTS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
11 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS WHICH DEVELOPED OVER SOUTHERN KANSAS AND
NORTHERN OKLAHOMA EARLY THIS MORNING...HAVE MOVED SOUTHWESTWARD INTO
PARTS OF CENTRAL OKLAHOMA AND WEAKENED.  THE OUTFLOW BOUNDARY
GENERATED BY THESE STORMS CONTINUED TO PUSH WEST AND SOUTHWESTWARD
INTO CENTRAL AND WESTERN OKLAHOMA AT MIDDAY. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED DURING THE AFTERNOON IN THE VICINITY OF THE
OUTFLOW BOUNDARY AS IT PUSHES INTO INCREASINGLY UNSTABLE AIR. A WELL
DEFINED UPPER DISTURBANCE IS EXPECTED TO TRACK ACROSS SOUTHERN
KANSAS INTO NORTH CENTRAL AND NORTHWEST OKLAHOMA. INCREASING WIND
SHEAR AND FAVORABLE TIMING OF THE DISTURBANCE IN THIS REGION MAY
ALLOW FOR GREATER STORM ORGANIZATION...WITH AT LEAST SOME SEVERE
WEATHER POSSIBLE. THUNDERSTORMS MAY PERSIST OVERNIGHT IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THEY WILL BE SUPPORTED BY A
LOW LEVEL JET. THE RISK FOR SEVERE WEATHER WILL DECREASE BY LATE
EVENING...HOWEVER...AS INSTABILITY WEAKENS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
DAYTIME HEATING AND WEAK UPSLOPE FLOW MAY BE SUFFICIENT FOR ISOLATED
THUNDERSTORMS ON TUESDAY. MODEST WIND SHEAR COULD LEAD TO SOME
ORGANIZATION...BUT SEVERE WEATHER IS NOT EXPECTED. BY MID
WEEK...HIGH PRESSURE ALOFT AND DRIER LOW LEVELS WILL PREVENT ANY
ORGANIZED THUNDERSTORM FORMATION. THE PATTERN MAY CHANGE
FRIDAY...THOUGH...WHEN AN UPPER TROUGH AND SURFACE COLD FRONT ARRIVE
FROM THE NORTH. THE GREATEST CHANCE FOR ORGANIZED THUNDERSTORMS IS
FORECAST FOR FRIDAY NIGHT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

BURKE/24/2

In the hours before

Special weather statement, Jul 23, 5:25 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT MON JUL 23 2007

TXZ089-232245-
ARCHER TX-
525 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WINDTHORST AT
525 PM CDT...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY
HEAVY RAIN ARE LIKELY.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jul 23, 5:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT MON JUL 23 2007

OKZ036-232300-
JACKSON OK-
546 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF HEADRICK AT
546 PM CDT...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN JACKSON COUNTY...INCLUDING THE CITY OF ALTUS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 23, 6:01 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT MON JUL 23 2007

OKZ016-022-232315-
CUSTER OK-WASHITA OK-
601 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF
FOSS RESERVOIR TO 9 MILES SOUTHWEST OF BURNS FLAT AT 601 PM CDT...
MOVING EAST AT 5 MPH.

SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY
HEAVY RAIN ARE LIKELY.

PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 23, 6:35 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT MON JUL 23 2007

OKZ035-232345-
KIOWA OK-
635 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LONE WOLF AT 635
PM CDT...NEARLY STATIONARY. WINDS TO NEAR 40 MPH...AND VERY HEAVY
RAIN ARE LIKELY.

PEOPLE IN KIOWA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 23, 6:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT MON JUL 23 2007

OKZ036-240000-
JACKSON OK-
639 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF HUMPHREYS AT 639
PM CDT...NEARLY STATIONARY. PEA TO DIME SIZE HAIL IS LIKELY.

PEOPLE IN JACKSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, Jul 23, 6:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT MON JUL 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     3 W CANUTE              35.43N 99.33W
07/23/2007  E60 MPH          WASHITA            OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:59 PM CDTSevere Thunderstorm WarningOUNWashita46 min
Jul 23, 9:47 PM CDTSevere Thunderstorm WarningOUNHarper31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.